Table of Contents Author Guidelines Submit a Manuscript
Computational and Mathematical Methods in Medicine
Volume 2017 (2017), Article ID 1747134, 9 pages
https://doi.org/10.1155/2017/1747134
Research Article

Modeling Impact of Temperature and Human Movement on the Persistence of Dengue Disease

Department of Natural Sciences (Mathematics), School of Science, Kathmandu University, Dhulikhel, Kavre, Nepal

Correspondence should be addressed to Ganga Ram Phaijoo; pn.ude.uk@maragnag

Received 15 April 2017; Revised 5 June 2017; Accepted 8 August 2017; Published 19 September 2017

Academic Editor: Gul Zaman

Copyright © 2017 Ganga Ram Phaijoo and Dil Bahadur Gurung. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Global strategy for dengue prevention and control 2012-2020, World Health Organization, 2012.
  2. N. M. Ferguson, C. A. Donnelly, and R. M. Anderson, “Transmission dynamics and epidemiology of dengue: Insights from age-stratified sero-prevalence surveys,” Philosophical Transactions of the Royal Society B: Biological Sciences, vol. 354, no. 1384, pp. 757–768, 1999. View at Publisher · View at Google Scholar · View at Scopus
  3. D. J. Gubler, “Dengue and dengue hemorrhagic fever,” Clinical Microbiology Reviews, vol. 11, no. 3, pp. 480–496, 1998. View at Google Scholar · View at Scopus
  4. W. O. Kermack and A. G. McKendrick, “A contribution to the mathematical theory of epidemics,” Proceedings of the Royal Society A, vol. 115, no. 772, pp. 700–721, 1927. View at Publisher · View at Google Scholar
  5. L. Esteva and C. Vargas, “Analysis of a dengue disease transmission model,” Mathematical Biosciences, vol. 150, no. 2, pp. 131–151, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. L. Esteva and C. Vargas, “A model for dengue disease with variable human population,” Journal of Mathematical Biology, vol. 38, no. 3, pp. 220–240, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. S. Gakkhar and N. C. Chavda, “Impact of Awareness on the Spread of Dengue Infection in Human Population,” Applied Mathematics, vol. 04, no. 08, pp. 142–147, 2013. View at Publisher · View at Google Scholar
  8. G. R. Phaijoo and D. B. Gurung, “Mathematical model of dengue disease transmission dynamics with control measures,” Journal of Advances in Mathematics and Computer Science, vol. 23, no. 3, pp. 1–12, 2017. View at Google Scholar
  9. S. T. Pinho, C. P. Ferreira, L. Esteva, F. R. Barreto, V. C. Morato e Silva, and M. G. Teixeira, “Modelling the dynamics of dengue real epidemics,” Philosophical Transactions of the Royal Society of London. Series A. Mathematical, Physical and Engineering Sciences, vol. 368, no. 1933, pp. 5679–5693, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. M. Chan and M. A. Johansson, “The Incubation Periods of Dengue Viruses,” PLoS ONE, vol. 7, no. 11, Article ID e50972, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. P. Pongsumpun, “Transmission model for dengue disease with and without the effect of extinsic incubation period,” KMITL Science and Technology Journal, vol. 6, pp. 74–82, 2006. View at Google Scholar
  12. P. Pongsumpun, “Mathematical model of dengue disease with the incubation period of virus,” World Academy of Science, Engineering and Technology, vol. 44, pp. 328–332, 2008. View at Google Scholar
  13. S. Side and M. S. M. Noorani, “SEIR model for transmission of dengue fever in selangor Malaysia,” International Journal of Modern Physics, vol. 9, pp. 380–389, 2012. View at Publisher · View at Google Scholar
  14. S. Side and S. M. Noorani, “A SIR model for spread of dengue fever disease (simulation for South Sulawesi, Indonesia and Selangor, Malaysia),” World Journal of Modelling and Simulation, vol. 9, no. 2, pp. 96–105, 2013. View at Google Scholar · View at Scopus
  15. T. Sardar, S. Rana, and J. Chattopadhyay, “A mathematical model of dengue transmission with memory,” Communications in Nonlinear Science and Numerical Simulation, vol. 22, no. 1-3, pp. 511–525, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  16. O. J. Brady, M. A. Johansson, C. A. Guerra et al., “Modelling adult Aedes aegypti and Aedes albopictus survival at different temperatures in laboratory and field settings,” Parasites and Vectors, vol. 6, no. 1, article no. 351, 2013. View at Publisher · View at Google Scholar · View at Scopus
  17. J. Liu-Helmersson, H. Stenlund, A. Wilder-Smith, and J. Rocklöv, “Vectorial capacity of Aedes aegypti: effects of temperature and implications for global dengue epidemic potential,” PLoS ONE, vol. 9, no. 3, Article ID e89783, 2014. View at Publisher · View at Google Scholar · View at Scopus
  18. S. Polwiang, “The seasonal reproduction number of dengue fever: Impacts of climate on transmission,” PeerJ, vol. 2015, no. 7, Article ID e1069, 2015. View at Publisher · View at Google Scholar · View at Scopus
  19. W. Wang and X.-Q. Zhao, “An epidemic model in a patchy environment,” Mathematical Biosciences, vol. 190, no. 1, pp. 97–112, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. W. Wang and G. Mulone, “Threshold of disease transmission on a patch environment,” Journal of Mathematical Analysis and Applications, vol. 285, no. 1, pp. 321–335, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. J. Arino and P. van den Driessche, “A multi-city epidemic model,” Mathematical Population Studies. An International Journal of Mathematical Demography, vol. 10, no. 3, pp. 175–193, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. Y.-H. Hsieh, P. van den Driessche, and L. Wang, “Impact of travel between patches for spatial spread of disease,” Bulletin of Mathematical Biology, vol. 69, no. 4, pp. 1355–1375, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. C. Cosner, J. C. Beier, R. S. Cantrell et al., “The effects of human movement on the persistence of vector-borne diseases,” Journal of Theoretical Biology, vol. 258, no. 4, pp. 550–560, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. P. Auger, E. Kouokam, G. Sallet, M. Tchuente, and B. Tsanou, “The Ross-Macdonald model in a patchy environment,” Mathematical Biosciences, vol. 216, no. 2, pp. 123–131, 2008. View at Publisher · View at Google Scholar · View at Scopus
  25. S. Lee and C. Castillo-Chavez, “The role of residence times in two-patch dengue transmission dynamics and optimal strategies,” Journal of Theoretical Biology, vol. 374, pp. 152–164, 2015. View at Google Scholar
  26. G. R. Phaijoo and D. B. Gurung, “Mathematical Study of Dengue Disease Transmission in Multi-Patch Environment,” Applied Mathematics, vol. 07, no. 14, pp. 1521–1533, 2016. View at Publisher · View at Google Scholar
  27. A. Berman and R. J. Plemmons, Nonnegative Matrices in Mathematical Sciences, Academic Press, New York, NY, USA, 1979. View at MathSciNet
  28. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and computation of the basic reproduction ratio R 0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  29. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus